Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Diarrhoea and tingle in penis. Oraquick swab test is negative. Is it HIV or another STD?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2006
Answered : 4568 Questions
Question
a few days ago I had chronic diarrhea, and had a lymph node in my jaw line( still have it) also a weird tingle in my head of penis, I took the oraquick swab test at home came back negative at 8 weeks. should I be worried about hiv or another std? also went to the er they put me on metronidazole 500mg 3 times a day
Posted Wed, 30 Oct 2013 in HIV and AIDS
 
 
Answered by Dr. Albana Sejdini 1 hour later
Brief Answer:
No sign of HIV or STD is referred by you...

Detailed Answer:
Hi,

Your signs are typical to upper respiratory infection which might have involved your throat (lymphnode in your jaw line) and have experienced prior diarrhea.

That is why your ER doctors put you on metronidazole orally to fight the infection. I also suggest to get your throat and ear by an ENT specialist to see if you need local treatment.

If you felt your penis head tingling just once, do not worry. The real problems appear when tingling is persistent and associated with other local problems (discharge, lymph nodes, etc).

Another my suggestion is to have a safe sex, use always condoms and avoid trauma or injuries during sex in order to minimize the chances of getting STD or HIV. Changing partners is also an important factor to be kept in mind.

Hope it answered to your inquiry!
Above answer was peer-reviewed by
 
Follow-up: Diarrhoea and tingle in penis. Oraquick swab test is negative. Is it HIV or another STD? 46 minutes later
there is no discharge from penis. also around the opening of the penis is pink..
 
 
Answered by Dr. Albana Sejdini 5 minutes later
Brief Answer:
That seems to be completely normal...

Detailed Answer:
Hi,

That is normal, so no need to worry so far. However, I would recommend to repeat HIV and STD tests after 3 months; if negative, can repeat after 6 months till 1 year to be sure.

Hope your inquiry got answered!
Above answer was peer-reviewed by
 
Follow-up: Diarrhoea and tingle in penis. Oraquick swab test is negative. Is it HIV or another STD? 1 hour later
thanks also what are some ways to tell if its a upper respiratory infection? I do smoke cigarettes a lot, and have a dry cough once in a while (since i started smoking), and a stuffy nosie all the time.
 
 
Answered by Dr. Albana Sejdini 16 hours later
Brief Answer:
More medical data & physical exams are needed...

Detailed Answer:
Hi,

Actually, your symptoms indicate for an upper respiratory infection (URI) (with no specific location) as you have swollen lymph nodes (indicating for infection of ear, very common associated with URI and prior diarrhea (gastroenteritis, also very commonly associated with viral URI).

With regards to your dry cough, you are telling that it is once in a while; this is more likely to happen because of smoking (I believe your cough and sputum is more in the morning once woken up, typical sign of smoking).

Sometimes, when there is infection such URI, the cough is more frequent, does not stop and is bothersome. If this is the case, you can take a herbal cough syrup or pill.

Stuffy nose all the time might be related to being allergic. If stuffy nose is associated with runny nose, or sneezing, then, most probably is an URI, for which local nose drops or spray are needed.

Then, having high temperature and being fatigued could be associated with URI and need proper treatment.

In addition, if the symptoms are bothersome, then, a consult with physician is needed to exclude pneumonia or other severe infections rather than common URI.

Hope it answered to your inquiry!
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an HIV AIDS Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor